Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2011, 8:16 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 44 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 8:16 AM CDT (13:16 UTC)
- Expired
- May 25, 2011, 9:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:17 AM CDT | TSTM WND DMG | 4 Se Urbana, IL | POWERLINES DOWN |
| May 25, 8:29 AM CDT | TSTM WND DMG | 1 W Ogden, IL | 2 SEMIS BLOWN OVER ON I-74 BETWEEN MM 194 AND 195. |
| May 25, 8:36 AM CDT | TSTM WND DMG | Rankin, IL | NUMEROUS TREES AND POWERLINES DOWN |
| May 25, 8:40 AM CDT | TSTM WND DMG | 1 W Fithian, IL | TREES DOWN AND SIDING OFF A HOUSE |
| May 25, 8:55 AM CDT | TSTM WND GST 56 | Danville, IL | |
| May 25, 8:55 AM CDT | TSTM WND GST 62 | Hoopeston, IL | |
| May 25, 8:57 AM CDT | TSTM WND DMG | 1 Se Danville, IL | TREES AND POWERLINES DOWN |
| May 25, 8:58 AM CDT | TSTM WND DMG | 1 E Danville, IL | POWER LINES DOWN ON THE EAST SIDE OF DANVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:46 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
837
WUUS53 KILX 251316
SVRILX
ILC019-183-251400-
/O.NEW.KILX.SV.W.0099.110525T1316Z-110525T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 900 AM CDT.
* AT 813 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FISHER TO PHILO...AND MOVING NORTHEAST AT 65 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
RANTOUL...DANVILLE...ALLERTON...SIDNEY...THOMASBORO...SIDELL...
HOMER...RIDGE FARM...ST. JOSEPH...OGDEN...FAIRMOUNT...FITHIAN...
GEORGETOWN...GIFFORD...CATLIN...OAKWOOD...WESTVILLE...TILTON...
POTOMAC AND RANKIN.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 237 AND 257.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 177 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN ILLINOIS.
LAT...LON 3989 8756 3988 8815 4040 8844 4040 8843
4041 8839 4040 8796 4041 8794 4048 8794
4049 8793 4050 8753 4049 8752 3998 8753
TIME...MOT...LOC 1316Z 217DEG 57KT 4040 8831 4001 8814
WIND...HAIL 60MPH 0.75IN
$$
AUTEN3 follow-up statements
512
WWUS53 KILX 251334
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CDT WED MAY 25 2011
ILC019-183-251400-
/O.CON.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
VERMILION IL-CHAMPAIGN IL-
834 AM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAMPAIGN AND VERMILION COUNTIES UNTIL 900 AM CDT...
AT 830 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF GIFFORD TO HUME...MOVING NORTHEAST AT 65 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...FAIRMOUNT...OAKWOOD...RANKIN...RIDGE FARM...POTOMAC...
CATLIN...GEORGETOWN...WESTVILLE...TILTON...ROSSVILLE...HOOPESTON...
JAMAICA...ARMSTRONG...INDIANOLA...COLLISON...MIDDLE FORK WILDLIFE
AREA...KICKAPOO STATE PARK...HENNING AND VERMILION COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 249 AND 257.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 189 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3989 8756 3988 8799 4040 8823 4040 8796
4041 8794 4048 8794 4049 8793 4050 8753
4049 8752 3998 8753
TIME...MOT...LOC 1334Z 217DEG 57KT 4043 8800 3980 8776
WIND...HAIL 60MPH 0.75IN
$$
AUTEN339
WWUS53 KILX 251351
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT WED MAY 25 2011
ILC019-251401-
/O.CAN.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
CHAMPAIGN IL-
851 AM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAMPAIGN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3997 8753 3989 8756 3989 8774 4049 8792
4050 8753 4049 8752
TIME...MOT...LOC 1351Z 217DEG 57KT 4051 8774 3991 8757
$$
ILC183-251400-
/O.CON.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
VERMILION IL-
851 AM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VERMILION
COUNTY UNTIL 900 AM CDT...
AT 847 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF RANKIN TO RIDGE FARM...MOVING NORTHEAST AT 65
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...ROSSVILLE...HOOPESTON...VERMILION COUNTY AIRPORT...
BISMARCK AND ALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3997 8753 3989 8756 3989 8774 4049 8792
4050 8753 4049 8752
TIME...MOT...LOC 1351Z 217DEG 57KT 4051 8774 3991 8757
WIND...HAIL 60MPH 0.75IN
$$557
WWUS53 KILX 251402
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
902 AM CDT WED MAY 25 2011
ILC183-251412-
/O.EXP.KILX.SV.W.0099.000000T0000Z-110525T1400Z/
VERMILION IL-
902 AM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR VERMILION COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 PM CDT.
LAT...LON 3997 8753 3989 8756 3989 8774 4049 8792
4050 8753 4049 8752
TIME...MOT...LOC 1351Z 217DEG 57KT 4051 8774 3991 8757
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:59 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 25, 6:59 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 659 AM CDT WED MAY 25 2011 .DISCUSSION... ISSUED 330 AM CDT WED MAY 25 2011 FORECAST CONERN IS MODERATE RISK OF SEVERE STORMS TODAY AND THIS EVENING SOUTHEAST OF A QUINCY TO PEORIA TO PONTIAC LINE (SLIGHT RISK OF SEVERE STORMS NW OF THIS LINE) AND ALSO HEAVY RAINS LIKELY TODAY. 00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT NEXT FEW DAYS AND USED A BLEND. MET AND MAV GUIDANCE TEMPS HAVE TRENDED COOLER FROM TONIGHT THROUGH THU NIGHT...AND TRENDED FORECAST IN THAT DIRECTION... THOUGH NOT QUITE AS COOL ESPECIALLY FOR THU HIGHS. SHORT TERM...TODAY THROUGH SATURDAY. SPC ISSUED TORNADO WATCH FROM LINCOLN SW EARLY THIS MORNING FROM 1 TO 8 AM CDT. RADAR MOSAIC SHOWS A LING OF STRONG TO POTENTIALLY SEVERE STORMS WITH HAIL AND GUSTY WINDS RACING NE AT 45 MPH FROM A QUINCY TO LITCHFIELD LINE. EARLY MORNING SURFACE MAP SHOWS DEEPENING 995 MB LOW PRESSURE OVER CENTRAL KS WITH A FRONTAL BOUNDARY OVER NORTHERN MO INTO CENTRAL IL/IN NEAR I-72 AND I-74. TEMPS HAVE SLIPPED INTO THE MID 50S NORTH OF THE FRONT FROM GALESBURG...PEORIA AND BLOOMINGTON NORTH WHILE UPPER 60S TO AROUND 70F FROM I-72 SOUTH WHERE DEWPOINTS IN WARM SECTOR IN THE MID 60S. DEEPENING 556 DM 500 MB LOW WAS OVER CENTRAL KS WITH WIDESPREAD CONVECTION AHEAD OF IT OVER IA...MO INTO WESTERN IL. MODELS TAKE SURFACE AND UPPER LEVEL LOW FROM CENTRAL KS INTO CENTRAL MO BY SUNSET AND INTO CENTRAL IL BY THU MORNING. WIDESPREAD CONVECTION EXPECTED NEAR AND AHEAD OF THIS FEATURE OVER CENTRAL/SE IL THROUGH THU. ATMOSPHERE BECOME VERY UNSTABLE BY THIS AFTERNOON ESPECIALLY WITH CAPES RISING TO 2000-3500 J/KG AND HIGHEST SE OF THE IL RIVER WHERE MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND EVENING. ALSO HEAVY RAINS LOOK LIKELY TODAY AND THIS EVENING. THOUGH FLASH FLOOD GUIDANCE VALUES FAIRLY HIGH AROUND 3 INCHES IN 3 HOURS SO DID NOT ISSUE ANY FLOOD WATCHES TODAY. ONE MORE DAY WITH HIGHS IN THE LOW TO MID 80S AND DEWPOINTS IN THE 60S. PER SPC DAY 1 OUTLOOK...A BROAD ZONE OF POTENTIALLY SIGNIFICANT SEVERE WEATHER INCLUDING VERY LARGE HAIL 2 INCH DIAMETER OR LARGER...WIDESPREAD DAMAGING WINDS...AND SCATTERED STRONG/DAMAGING TORNADOES IS FORECAST ACROSS A REGION CENTERED OVER THE MID MS/OH VALLEYS TODAY. AS CONVECTION OVER MO...EASTERN IA AND WESTERN IL MOVES NE INTO THE SOUTHERN GREAT LAKES REGION AND ACROSS THE OH VALLEY THROUGH MIDDAY...HEATING/DESTABILIZATION OF THE PRE-CONVECTIVE AIRMASS SHOULD PERMIT REINTENSIFICATION/EXPANSION OF STORMS ACROSS THIS REGION. MEANWHILE...STORM DEVELOPMENT IS FORECAST TO OCCUR BY EARLY AFTERNOON IN A SECOND BAND FARTHER WEST...DEVELOPING ACROSS MO JUST AHEAD OF THE UPPER SYSTEM...AND THEN EXPANDING SWD ALONG THE SURFACE FRONT. WITH A VERY MOIST WARM SECTOR AIRMASS...STRONG INSTABILITY IS EXPECTED TO DEVELOP BY THIS AFTERNOON. WITH 70 KT MID LEVEL SWLY JET ACROSS THE MID MS/LOWER OH VALLEY REGION ON SE FRINGE OF THE ASSOCIATED LOW... SHEAR/INSTABILITY COMBINATION WILL FAVOR RAPID INTENSIFICATION OF STORMS...WITH STORM MODE TO INCLUDE BOTH SUPERCELLS...AND RAPIDLY MOVING/BOWING CLUSTERS. IN ADDITION TO STRONG MID LEVEL MESOCYCLONES... LOW TROPOSPHERIC SHEAR WILL ALSO SUPPORT LOW LEVEL ROTATION...AND THEREFORE POTENTIAL EXISTS FOR SEVERAL LARGE/STRONG TORNADOES. DAMAGING WINDS ARE LIKEWISE EXPECTED -- PARTICULARLY NEAR BOWING STORM CLUSTERS...AND LARGE HAIL IS ALSO LIKELY ACROSS THIS REGION. THE SECOND/FRONTAL BAND OF STORMS SHOULD CROSS THE MS VALLEY INTO EARLY EVENING... WITH SEVERE POTENTIAL ADVANCING EASTWARD ACROSS THE OH VALLEY REGION THROUGH LATE EVENING. SPC HAS MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON AND EVENING SE OF THE IL RIVER WITH SLIGHT RISK NW OF THE IL RIVER. MODERATE RISK HAS 45% RISK OF LARGE HAIL (10% RISK OF 2 INCH OR LARGER HAIL WITHIN 25 MILES OF A POINT)...15% RISK OF TORNADOES (10% RISK OF STRONG TORNADOES EF2 OR STRONGER WITHIN 25 MILES OF A POINT). ALSO HAVE 30% RISK OF DAMAGING WIND GUSTS ACROSS MUCH OF IL. OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS EXPECTED YET ON THU AND MUCH COOLER HIGHS IN THE 60S. SPC HAS SLIGHT CHANCE OF SEVERE STORMS EAST OF INDIANA ON THU. SHOWERS DIMINISH FROM WEST TO EAST DURING THU NIGHT AS UPPER LEVEL LOW WEAKENS AND PULLS AWAY FROM IL WITH DRY CONDITIONS PREVAILING FRI. BUT NEXT NORTHERN STREAM UPPER LEVEL LOW DIGS INTO THE MIDWEST FRIDAY NIGHT INTO SAT BRINGING NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. FEW CHANGES MADE TO THE FORECAST EARLY NEXT WEEK WITH A VERY WARM AND HUMID SUMMERLIKE WEATHER PATTERN SETTING UP ACROSS CENTRAL AND SE IL EARLY NEXT WEEK. THIS DUE TO STRONG UPPER LEVEL RIDGE BUILDING NORTHWARD ACROSS THE EASTERN STATES WITH EXTENDING MODELS LIKE 00Z ECMWF...UKMET AND GFS SHOWING A 595 DM 500 MB HIGH OVER KY BY SUNSET MON. HIGHS IN THE MID TO UPPER 80S SUNDAY AND UPPER 80S AND LOWER 90S MON-WED. HAVE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FROM PEORIA AND BLOOMINGTON NORTH SAT NIGHT THROUGH SUNDAY NIGHT (30% CHANCE FROM GALESBURG TO LACON NORTH SAT NIGHT) DUE TO UPPER LEVEL DISTURBANCE RIDING OVER THE TOP OF THE RIDGE...BUT BEST CHANCES OF CONVECTION APPEAR TO BE OVER NORTHERN IL UP NORTH INTO IA AND WI. HUETTL && .AVIATION... ISSUED 655 AM CDT WED MAY 25 2011 OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL IL TERMINAL AIRPORTS TODAY AND TONIGHT. THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS WILL DROP THE VISIBILITY AS LOW AS 1/2 TO 1 MILE AND CEILINGS DOWN TO 500-1.5 FEET AT TIMES WHICH HAS ALREADY HAPPENDED AT PIA AND BMI. WINDS COULD GUSTS TO 30-40 KTS OR HIGHER WITH STRONGER THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH 15Z/10 AM THIS MORNING WITH A WARM FRONT LIFTING NORTHWARD ACROSS CENTRAL IL FROM I-72...AND AGAIN THIS EVENING WITH AN APPROACHING STRONG LOW PRESSURE AND COLD FRONT FROM CENTRAL KS WHERE 995 MB LOW PRESSURE IS CURRENTLY. THIS ASSOCIATED WITH A DEEP 555 DM 500 MB CUTOFF LOW OVER CENTRAL KS. LOW PRESSURE SYSTEM TO GRADUALLY WEAKEN AS IT MOVES INTO IL BY 12Z/7 AM THU. ENE WINDS 10-15 KTS AND GUSTS 15-25 KTS NORTH OF WARM FRONT AT PIA AND BMI FOR A TIME THIS MORNING TO TURN SOUTH BY AFTERNOON AS WARM FRONT LIFTS NORTH. SOUTH WINDS 7-15 KTS THIS EVENING TO TURN NNE DURING OVERNIGHT FROM HIGHWAY 51 WEST WITH CMI WINDS LIKELY STAYING SOUTH THROUGH THE NIGHT. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 5:47 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 547 AM CDT WED MAY 25 2011 ILZ036-040-041-047-049-050-261100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 547 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN FROM MID AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN ON FRIDAY NIGHT AND SATURDAY. WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL... BUT REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK DOWNSTREAM OF PEORIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING AND AGAIN BETWEEN 3 PM AND 10 PM. A SEVERE WEATHER CONFERENCE CALL WILL BE CONDUCTED AT 10 AM TODAY. ILZ027>031-037-038-042-048-051-261100- KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL- WOODFORD- 547 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN FROM MID AFTERNOON THROUGH THIS EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLY STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS MORNING AND AGAIN BETWEEN 3 PM AND MIDNIGHT. A SEVERE WEATHER CONFERENCE CALL WILL BE CONDUCTED AT 10 AM TODAY. ILZ043>046-052>057-061>063-066>068-071>073-261100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 547 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AGAIN LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAINS AND POSSIBLE STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED BETWEEN 4 PM AND 1 AM. A SEVERE WEATHER CONFERENCE CALL WILL BE CONDUCTED AT 1030 AM TODAY. KH
In the hours before
Local storm report, May 25, 6:34 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
634 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
05/25/2011 M1.50 INCH MASON IL CO-OP OBSERVER
FELL IN A HALF HOUR
&&
25Local storm report, May 25, 6:36 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
636 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG JACKSONVILLE 39.73N 90.23W
05/25/2011 MORGAN IL MESONET
LARGE TREE LIMBS DOWN IN TOWN. TIME ESTIMATED.
&&
25Special weather statement, May 25, 6:57 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
657 AM CDT WED MAY 25 2011
ILZ044-051>054-061-251300-
CHRISTIAN-MACON-MOULTRIE-PIATT-SANGAMON-SHELBY-
657 AM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...EASTERN SANGAMON...
MACON...MOULTRIE...SHELBY AND SOUTHERN PIATT COUNTIES UNTIL 800 AM
CDT...
AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRISONVILLE...OR 10 MILES SOUTHWEST OF
TAYLORVILLE...MOVING NORTHEAST AT 70 MPH.
WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDINBURG...
STONINGTON...
BLUE MOUND...
MOWEAQUA...
MOUNT AUBURN...
MACON...
OTHER LOCATIONS AFFECTED INCLUDE...PALMER...VANDERVILLE...
SHARPSBURG...WILLEYS...BOODY AND ELWIN.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3922 8914 3935 8915 3935 8953 3952 8954
3960 8946 3975 8936 3986 8918 4003 8905
4002 8854 3979 8850 3943 8860 3921 8905
TIME...MOT...LOC 1157Z 217DEG 59KT 3947 8935Local storm report, May 25, 7:17 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
717 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN TOULON 41.09N 89.86W
05/25/2011 M1.20 INCH STARK IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SW PEORIA 40.71N 89.65W
05/25/2011 M1.63 INCH PEORIA IL ASOS
6 HOUR TOTAL
&&
25Local storm report, May 25, 7:37 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
737 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN DAHINDA 40.95N 90.10W
05/25/2011 M1.64 INCH KNOX IL CO-OP OBSERVER
&&
25Local storm report, May 25, 8:10 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
810 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ST. DAVID 40.49N 90.05W
05/25/2011 M1.33 INCH FULTON IL CO-OP OBSERVER
0740 AM HAIL MOUNT ZION 39.78N 88.88W
05/25/2011 M0.50 INCH MACON IL MESONET
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
05/25/2011 M1.52 INCH MENARD IL CO-OP OBSERVER
0530 AM TSTM WND DMG KILBOURNE 40.15N 90.01W
05/25/2011 MASON IL EMERGENCY MNGR
POWER LINES DOWN AND SEVERAL UPROOTED TREES
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:25 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 65 min |
| May 25, 5:47 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 58 min |
| May 25, 6:57 AM CDT | Special Weather Statement | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 63 min |
| May 25, 7:57 AM CDT | Tornado Warning | ILX | Piatt | 13 min |
| May 25, 9:29 AM CDT | River Flood Warning | ILX | Fulton, Knox | 7 days |
| May 25, 9:29 AM CDT | River Flood Warning | ILX | Fulton | 7 days |
| May 25, 11:59 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 61 min |
| May 25, 12:49 PM CDT | Areal Flood Advisory | ILX | Edgar, Vermilion | 6 hr |
| May 25, 12:54 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 66 min |
| May 25, 1:10 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 31 min |
| May 25, 1:20 PM CDT | Flash Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 10 hr |
| May 25, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie | 51 min |
| May 25, 2:23 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 23 min |
| May 25, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 38 min |
| May 25, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 25 min |
| May 25, 3:47 PM CDT | Tornado Warning | ILX | Cass, Morgan, Scott | 43 min |
| May 25, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 58 min |
| May 25, 4:17 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 25 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Schuyler | 61 min |
| May 25, 4:33 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 57 min |
| May 25, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Menard, Sangamon | 51 min |
| May 25, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Macon, Moultrie, Piatt, Shelby | 60 min |
| May 25, 5:01 PM CDT | Flash Flood Warning | ILX | Cass, Fulton, Schuyler | 3 hr |
| May 25, 5:07 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 38 min |
| May 25, 5:08 PM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| May 25, 5:13 PM CDT | Tornado Warning | ILX | Christian, Shelby | 32 min |
| May 25, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 35 min |
| May 25, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt, Shelby | 38 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 37 min |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, McLean, Peoria, Tazewell, Woodford | 60 min |
| May 25, 5:51 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 24 min |
| May 25, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Piatt | 47 min |
| May 25, 6:01 PM CDT | Areal Flood Advisory | ILX | Christian, Logan, Macon, Sangamon | 116 min |
| May 25, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 49 min |
| May 25, 6:12 PM CDT | Tornado Warning | ILX | McLean | 40 min |
| May 25, 6:15 PM CDT | Severe Thunderstorm Warning | ILX | Knox, McLean, Marshall, Peoria, Stark, Woodford | 40 min |
| May 25, 6:19 PM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| May 25, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 33 min |
| May 25, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Moultrie, Piatt | 33 min |
| May 25, 6:53 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 37 min |
| May 25, 6:57 PM CDT | Areal Flood Advisory | ILX | Champaign, Coles, DeWitt, Douglas, Moultrie, Piatt | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.